Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 109, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 21, 2001, 4:45 PM EDT for Van Wert County, Ohio. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 21, 2001, 4:45 PM EDT (20:45 UTC)
- Expired
- Jul 21, 2001, 5:20 PM EDT
- In force
- 35 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 112 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 4:55 PM EDT | Thunderstorm Wind | Van Wert, OH | Trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 743 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 212049 SVRFWA OHC161-212120- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 445 PM EDT SAT JUL 21 2001 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN VAN WERT COUNTY IN OHIO * UNTIL 520 PM EDT * AT 445 PM EDT...WEATHER SPOTTER REPORTED A SEVERE ON THE NORTH SIDE OF VAN WERT MOVING SOUTHEAST AT 10 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... ELGIN VENEDOCIA MIDDLE POINT SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. TREES WERE REPORTED DOWN WITH THIS STORM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4091 8465 4074 8459 4071 8440 4098 8442
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:08 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 21, 3:08 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 208 PM EST SAT JUL 21 2001 ONGOING CONVECTION DUE TO SHORTWAVE IN GRT LKS WL SLOWLY EXIT THE AREA TONIGHT. MAIN FCST PROB REMAINS POPS THOUGH AS ADDITIONAL SHORTWAVES AND THEN A FRONT TO MOVE THROUGH THE AREA... RUC HAD GOOD HANDLE ON SHORTWAVE AND WL USE IT FOR FIRST 6 HOURS. VORT LOBE MOVING INTO DIFFLUENT FLOW AND AT 18Z WAS CENTERED OVER SW LWR MI. AS THE ENERGY FROM THIS SYS PULLS TO THE SE AND THE LAKE BREEZE SETTLES DOWN AFTER SUNSET...PRECIP CHCS SHUD DEC. NVA MVS IN BEHIND FURTHER SUPPORTING DEC IN POPS TONIGHT. AS THE RIDGE BREAKS DOWN A SERIES OF WEAK SHORTWAVES WILL MOVE THROUGHT THE WESTERLIES. THE NEXT DISCERNABLE ONE OF CONCERN IS TOMORROW NIGHT. ETA TAKES THE ENERGY FURTHER TO THE NORTH THAN AVN. WITH THE H5 FLOW WNW...PREFER THE AVN SOLN HERE. MODEL CAPES 2500 J/KG WITH LI -7 SO WL CONTINUE WITH SCT POPS SUN AFTN. EVEN THO THE ETA PULLS THE VORT TO THE NORTH IT BRINGS IN MORE SIG MEAN RH JUST TO THE WEST. LATE SUN NIGHT THE MODELS DIFF EVEN MORE WITH THE ETA INDICATING A S/W OVR MN/IA WITH NO SIG DYNAMICS OVR NRN IN... WHILE THE AVN SHOWS WEAK PVA OVR NRN IN AND ANOTHER S/W FURTHER WEST THAN THE ETA. WITH CONTINUED INSTABILITY AND POTENTIAL BOUNDARIES IN THE AREA WILL KEEP CHC POPS ON SUN NIGHT AS WELL. ON TO F54 (MON) THE AVN MVS A COMPLEX ACRS WI LEAVING FA IN SUBSIDENCE UNTIL F66 (MON NIGHT) WHEN YET ANOTHER S/W BRINGS POTENTIAL FOR ANOTHER MCS. WL KEEP CHC POPS ON MON NIGHT. ON TUE AS FRNT SAGS SOUTH IT WL TAKE PRECIP CHCS WITH IT IN THE NRN FA ANYWAY. POLAR LOW IN HUDSON BAY STILL EXPECTED TO DEEPEN AND ALLOW H5 WINDS TO INCREASE AND HEIGHTS TO FALL BY WED AM. AVN HINTS AT TWO MORE S/W...ONE IN SRN IA AND THE NEXT IN WRN KS RIPPLE THROUGH THE FLOW. THESE S/W SKIRT THE SRN FA AND SO WL KEEP CHC POPS THERE ON WED AND THUR. TEMPS TO BEGIN COOL DOWN MID WEEK AS FRNT MVS SOUTH OF FA. WL GO DRY ON SAT AS NW FLOW IN DRIER CONDS PREVAILS. TEMPS A LITTLE TRICKY TONIGHT GIVEN AREAS OF RAIN-COOLED AIR. EXPECT SOME RETURN AS S/W EXITS AND SUN BREAKS OUT FOR A PD THIS AFTN. SO WL CUT THE NRN ZONES JUST A FEW. WL BE HOT AND HUMID AS PER BOTH MAV AND FWC TOMORROW. REST OF GUIDANCE TEMPS CLOSELY FOLLOWED. .IWX...NONE. ADOLPHSON
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.